MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Codes Zonular Dehiscence (2698); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer's internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported with a description of intraocular lens decentered after implantation but ended up with zonularlysis.No patient harm was reported.Additional information has been received and stated that the cause of the lens decentering should be manipulation stress causing weak zonule but not sure whether stress from iol or patient factor.
 
Event or Problem Description
The intraocular lens was removed during initial procedure.
 
Additional Manufacturer Narrative
Correction: on initial mdr the imdrf health impact code of f1905 was missed.It should have been submitted in the initial mdr.Correction information was provided in h.11.Additional information was provided in b.5., h.3., h.6.And h.11., d.9.The lens was returned for evaluation.Solution and blood are dried on the lens.One haptic is bent in the gusset area.The opposite haptic has been pulled out of the haptic insertion area and returned loose in the lens case.The pulled out haptic has a bulbous area which is indicative that a weld was performed during the manufacturing process.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge and handpiece.The file also indicates the use of a non qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.Information was provided that it should be manipulation stress causing weak zonule but not sure whether stress from iol or patient factor.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5., and d.10.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that the procedure was completed with the same company model lens.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20758044
Report Number1119421-2024-02292
Device Sequence Number12929476
Product Code HQL
UDI-Device Identifier00380652552523
UDI-Public(01)00380652552523(17)270330(11)220401(10)15381940
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.200
Device Lot Number15381940
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer01/14/2025
03/13/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date02/09/2025
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH II IOL , CARTRIDGE B; MONARCH II IOL, CARTRIDGE B; MONARCH III IOL , INJECTOR; MONARCH III IOL, INJECTOR
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexFemale